MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection at 10x microscope magnification was performed.The haptics were observed to be distorted.Residues of what appears to be viscoelastic ovd (ophthalmic viscosurgical device) was detected on the lens surface.Small particles that could be related to handling the unit out of a controlled environment were observed on the lens surface.The reported black particles could not be identified although debris / particles are observed / verified on the retuned lens.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: the reported issue (black particles) was not verified.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The dr.Reported that the intraocular lens (iol) was defective.The defect was noticed prior to loading the iol into the cartridge.The dr.Was able to use another iol of the same model and diopter.The patient's outcome is satisfactory.Amo received information from the customer clarifying that he believes there was black debris on the iol.The lens or cartridge did not touch the eye.No injury to the patient.No additional information was provided to abbott medical optics.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6082057
Report Number2648035-2016-01754
Device Sequence Number1626106
Product Code HQL
UDI-Device Identifier05050474529120
UDI-Public(01)05050474529120(17)170409
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/09/2017
Device Model NumberZA9003
Device Catalogue NumberZA90030255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2016
Initial Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1